Page 2 of 2 FirstFirst 12
Results 11 to 18 of 18

Thread: Medication Review: Venlafaxine

  1. #11
    Hero Member rose's Avatar
    Join Date
    Nov 2013
    Location
    SE London, UK
    Posts
    15,403
    If fluoxetine doesn't work for me, this is the one I am considering next. It seems to help a lot of people who have similar symptoms to myself.

  2. #12
    Hero Member rose's Avatar
    Join Date
    Nov 2013
    Location
    SE London, UK
    Posts
    15,403
    Venlafaxine made me eat, and in mid-range dose (150mg) made me so sleepy I could barely get out of bed.

    I was told today there is some evidence to suggest it can cause high brain pressure - IIH - the illness I suffer from. I am to stop taking it immediately.

  3. #13
    Quote Originally Posted by rose View Post
    Venlafaxine made me eat, and in mid-range dose (150mg) made me so sleepy I could barely get out of bed.

    I was told today there is some evidence to suggest it can cause high brain pressure - IIH - the illness I suffer from. I am to stop taking it immediately.
    Do you eat when your not hungry rose?

    They look at me and think I'm cool, I'm purplefan at night I rule.

  4. #14
    Hero Member rose's Avatar
    Join Date
    Nov 2013
    Location
    SE London, UK
    Posts
    15,403
    I get hungry more often but I used to eat chocolate until I felt sick and even then carry on eating it.

  5. #15
    I was recently put on Venlafaxine as an alternative to Mirtazapine which we felt may not have been working as well as hoped. My own persoanl experience of Ven was horribe, but I appreciate it is only my reaction and others may find it really helpful.

    I took my first (and only) pill of 75mg at bed time and woke up at 1 am feeling like I had severe food poisoning. I was drenched in sweat, flu and fever like symptoms, had a terrible panic attack, my heart was racing and thumping out of mt chest. I felt dizzy and terribly sick. My blood pressure had sky rocketed and I could feel my lips, eyes, fingers, toes etc 'swelling' with every heart beat. All my limbs were tingling and I could literally feel the presence of 'chemicals' washing through me. I was in a total state and didn't know which way to turn. I ended up sobbing, gibbering out all kinds of rubbish with my wife reporting later on that I was talking so quickly my tongue couldn't keep up with my brain. I eventually 'came down' by mid afternoon but the motion sickness and panic stayed with my for 5 days. The Doctor said not to take any more and that it simply wasn't a drug for me. It was a freightening and most horrid experience and not one I'd ever want to repeat.

  6. #16
    I had a similar kinda reaction to Citalopram.

  7. #17
    Quote Originally Posted by Stella180 View Post
    I had a similar kinda reaction to Citalopram.
    Citalopram left me feeling 'dead' and devoid of any personality or ability to feel any emotion. Plus it made me want to 'gurn' and extend my lower jaw constantly as if I was an 'American Werewolf on London'!!

  8. #18
    Senior Member
    Join Date
    Aug 2018
    Location
    Northern Ireland
    Posts
    461
    I was on venlafaxine 300mg for past 2 years. I tolerated it ok although on the occasional times i flipped and stopped all my meds it was a killer with side effects. Dont do it!!!! Dr has recently decided to try something different as hasn't given me the kick that they felt I should have got. Weened down off it slowly by 75mg each time and they then introduced Citalopram, first 10mg and now 20mg. not sure how I'm feeling about it tbh but am willing to try anything, although tbh they do feel that working with psychology is going to make the biggest impact on my mental health.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •